Duke Mathematical Journal

The fundamental lemma of Jacquet and Rallis

Julia Gordon and Zhiwei Yun

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove both the group version and the Lie algebra version of the fundamental lemma appearing in a relative trace formula of Jacquet and Rallis in the function field case when the characteristic is greater than the rank of the relevant groups. In the appendix by Gordon, our results are transferred to the $p$-adic field case, for sufficiently large $p$.

Article information

Duke Math. J. Volume 156, Number 2 (2011), 167-227.

First available in Project Euclid: 2 February 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H60: Vector bundles on curves and their moduli [See also 14D20, 14F05] 22E35: Analysis on $p$-adic Lie groups
Secondary: 14F20: Étale and other Grothendieck topologies and (co)homologies


Yun, Zhiwei; Gordon, Julia. The fundamental lemma of Jacquet and Rallis. Duke Math. J. 156 (2011), no. 2, 167--227. doi:10.1215/00127094-2010-210. https://projecteuclid.org/euclid.dmj/1296662019.

Export citation


  • A. B. Altman and S. L. Kleiman, Compactifying the Picard scheme, Adv. Math. 35 (1980), 50–112.
  • A. Beauville, M. S. Narasimhan, and S. Ramanan, Spectral curves and the generalized theta divisor, J. Reine Angew. Math. 398 (1989), 169–179.
  • R. Bezrukavnikov, The dimension of the fixed point set on affine flag manifolds, Math. Res. Lett. 3 (1996), 185–189.
  • I. Biswas and S. Ramanan, An infinitesimal study of the moduli of Hitchin pairs, J. London Math. Soc. 49 (1994), 219–231.
  • M. Goresky, R. Kottwitz, and R. Macpherson, Homology of affine Springer fibers in the unramified case, Duke Math. J. 121 (2004), 509–561.
  • —, Codimensions of root valuation strata, Pure Appl. Math. Q. 5 (2009), 1253–1310.
  • M. Goresky and R. Macpherson, Intersection homology, II, Invent. Math. 72 (1983), 77–129.
  • A. Grothendieck, “ Techniques de construction et théorèmes d'existence en géométrie algébrique, IV: Les schémas de Hilbert,” Séminaire Bourbaki, Vol. 6, no. 221, Soc. Math. France, Paris, 1995, 249–276.
  • H. Jacquet and S. Rallis, On the Gross-Prasad conjecture for the unitary group in 3 variables, http://www.math.columbia.edu/hj.
  • G. Laumon and B.-C. Ngô, Le lemme fondamental pour les groupes unitaires, Ann. of Math. (2) 168 (2008), 477–573.
  • B.-C. Ngô, Fibration de Hitchin et endoscopie, Invent. Math. 164 (2006), 399–453.
  • —, Le lemme fondamental pour les algebres de Lie, Publ. Math. Inst. Hautes Études Sci. 111 (2010), 1–169.
  • W. Zhang, On the refined Gross-Prasad conjecture for unitary groups in three variables, preprint, 2009.
  • R. Cluckers, T. Hales, and F. Loeser, Transfer principle for the fundamental lemma, preprint.
  • R. Cluckers and F. Loeser, “Ax-Kochen-Eršov theorems for $p$-adic integrals and motivic integration” in Geometric Methods in Algebra and Number Theory, Progr. Math. 235, Birkhaüser, Boston, 2005, 109–137.
  • —, Constructible motivic functions and motivic integration, Invent. Math. 173, (2008) 23–121.
  • —, Constructible exponential functions, motivic Fourier transform and transfer principle, Ann. of Math. (2) 171 (2010), 1011–1065.
  • J. Denef, and F. Loeser, Definable sets, motives and $p$-adic integrals, J. Amer. Math. Soc. 14 (2001), 429–469.
  • H. Jacquet and S. Rallis, On the Gross-Prasad conjecture for the unitary group in $3$ variables, http://www.math.columbia.edu/hj.
  • J. Oesterlé, Réduction modulo $p^n$ des sous-ensembles analytiques fermés de $\mathbb{Z}_p^N$, Invent Math. 66 (1982), 325–341.